Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Clin Oncol. 1997 Aug;20(4):373-5.

Case report of anaphylaxis from cisplatin/paclitaxel and a review of their hypersensitivity reaction profiles.

Author information

1
Stanford University School of Medicine, CA 94305-5302, USA.

Abstract

Anaphylaxis is one of the most catastrophic, although infrequent, potential side effects of chemotherapy. We report the case of a patient who developed respiratory distress and who could not be resuscitated after his sixth cycle of cisplatin and paclitaxel for squamous carcinoma of the lung and false vocal cord. Autopsy confirmed anaphylaxis as the cause of death. The major hypersensitivity profiles of these two agents, as described in case reports and in the medical literature, were reviewed to determine which of the two therapies was the underlying cause of the patient's reaction. Anaphylaxis has been reported with both cisplatin and paclitaxel. Cisplatin is argued to be the most likely etiology for anaphylaxis in this case.

PMID:
9256892
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins - Ovid Insights
    Loading ...
    Support Center